Thunderstorm Wind, Custer
- When
- July 14, 1:09 PM MST to 1:12 PM MST
- Where
- Custer County, Challis Arpt
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 44.517, -114.217
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jul 14, 2:45 AM MST, 10 hours 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO IDAHO 345 AM MDT WED JUL 14 2004 .DISCUSSION... SOME CLOUDINESS LINGERING LOCALLY OVER THE SOUTHERN AND EASTERN PARTS OF THE FORECAST AREA THIS MORNING. MOST OF THE INSTABILITY IS ASSOCIATED WITH THESE CLOUDS...AND CONDITIONS ACTUALLY GET MORE STABLE IN THE MID TO LATE AFTERNOON TODAY. ALSO...IN SOMETHING OF A SWITCH FROM YOUR NORMAL COLD FRONTAL SWEEP FROM THE WEST...THE POPS ARE HIGHER TO THE SOUTH AND EAST WITH NEAR ZERO POP FOR THE COMMONLY WETTER ISLAND PARK AREA. FOR THU AFTERNOON AND EVE...PATTERN REVERTS TO MORE COMMON EASTERN/HIGH ELEVATIONS HAVING THE HIGHER POP. NORTHWEST CORNER INCLUDING KSNT AND KLLJ REMAIN SURPRISINGLY STABLE IN THE MESOETA GUIDANCE. WHICH IS WHY I AM IN DISAGREEMENT WITH THE AMOUNT OF MOISTURE IN THE MESO-ETA...INDICATING ABUNDANT CLOUDINESS. HAVE BIASED CLOUD COVER DRIER MAINLY FOR THIS AFTERNOON...TON...AND TUE. LITTLE CHANGE TO EXTENDED...DAY 3 TO DAY 8. HIGH LINGERS FOR FIRST COUPLE OF DAYS OVER THE SOUTHWEST U.S. THEN UPPER LEVEL TROF BREAKS IT DOWN WITH BEST CHANCE OF PRECIPITATION SUN AND MON. COULD BRING SOME WINDS WITH A COLD FRONT AS WELL. MESSICK && .PIH WATCHES/WARNING/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 500 AM MDT WED JUL 14 2004 IDZ017>023-031-032-151200- EASTERN MAGIC VALLEY-BIG AND LITTLE WOOD RIVER REGION- SAWTOOTH MOUNTAINS-LOST RIVER/PAHSIMEROI-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- 500 AM MDT WED JUL 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SPOTTER INFORMATION STATEMENT... WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS. THIS WOULD INCLUDE ALL HAIL...WIND AND HEAVY RAIN REPORTS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.
The Boise radar (KCBX), 198 km away, was scanning. The volume nearest the first event began at 20:07 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2004Every state in 2004This day in weather historyWarnings in Idaho, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414433.